• question-icon

    Suggest treatment for withdrawal symptoms of Venlafaxine

default
Posted on Tue, 1 Aug 2017 in General Health
Question: MY SON IS SWITCHING FROM VENLAFAXINE TO PRISTIQ. He has had 2 days without venlafaxine after 3 days of having both. He is having symptoms of venlafaxine withdrawal including fatiq\gue, lancing pain with eye movement and nausea. Is it a usual to switch over in 3 days>
doctor
Answered by Dr. Olsi Taka 52 minutes later
Brief Answer:
Not usual, but in this case makes sense as drugs are so similar

Detailed Answer:
I read your question carefully and I understand your concern.

Usually switches between drugs are done over more extended periods of time then 3 days, it is a process of a gradual reduction over weeks. The reason that your psychiatrist has recommended a more rapid switch in this case is because the two drugs are very similar. Pristiq (Desvenlafaxine) is a metabolite of Venlafaxine, so they act in identical ways with the differences consisting only into easier dosing and fewer interactions.
So in theory there should be no withdrawal syndrome since Pristiq is being taken, perhaps it's also a psychological reaction, fear and anxiety from stopping Venlafaxine. However there may be slight differences in metabolism between different individuals which may be responsible for an withdrawal reaction in this case. So you should discuss with the psychiatrist the possibility of taking a low dose of Venlafaxine, reducing it gradually before interrupting altogether.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3654 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Desvenlafaxine

doctor1 MD

54 year old female. Feel chilly and have 96.4 temperature taken orally. Quite tired and slightly nauseated. Quit Pristiq over 2 month period and...

doctor1 MD

Hi, I am urinating only clear urine and it comes frequently.. I m also having difficulty sleeping and am frequently hungry, my mood is also...

doctor1 MD

I forgot to take my 200mg dose of pristiq yesterday morning and by last night, while still unaware of this, began to experience a strange head...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

I am currently taking Nefazadone for depression and Straterra for ADHD . I am thinking of switching anti-depressants. I'm considering Pristiq . I'm...

doctor1 MD

Dear doctor - does dveniz help with anxiety/panic attacks? What it's dosage and timing and how long does it take to show effect? Is it useful for...

Get personalised answers from verified doctor in minutes across 80+ specialties

173 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Olsi Taka
  • Q - What causes microvascular ischemic disease?

  • Q - Suggest treatment for severe headaches

  • Q - Can Lipitor cause brain damage?

  • Q - What causes severe migraine while on Cymbalta and Xanax?

  • Q - What are the signs and symptoms of brain aneurysm?

  • Q - What does intense pain in the temple suggest?

  • Q - What causes intense fatigue, tingling sensation in the feet and leg pain?

  • Q - What causes agitation and inappropriate sexual behavior while having...

  • Q - Suggest remedies for muscle pain, dizziness and constipation when...

  • Q - Can stress cause cyanotic discoloration on the extremities?

backtotop2